Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Statins may be keeping me from walking
    avatar
    An_250039 posted:
    I have been seeing doctors, chiropracter and physical therapy for muscle pains. Over the last 6 months have had days of not being able to walk. Am coming to the conclusion my problem is from the statins and niacin prescribed to me. Had tests done last week because I was in such pain, but Dr's don't agree because I stopped the statins the week before. Keep writing your experiences. They are helping me decide what to do.
    Reply
     
    avatar
    bobby75703 responded:
    Pain in the legs with difficulty walking is a common area for statin damage to manifest itself. I believe this is because we are so dependent on our leg muscles. This muscle group works hard, so the opportunity for problems tends to show up there.

    While many people recover quickly after stopping statins, others can take weeks to months to regain their health. Sadly a few will have lifelong residual damage, but fortunately these people are in the minority.

    Give it more time.

    Its been over 10 years since Niaspan torched my muscles. I had severe difficulty walking. Today I can walk fine, but have residual pain and weakness which limits my physical activity.

    I wish you the best.

    .
     
    avatar
    bobby75703 replied to bobby75703's response:
    Cholesterol itself is great for cell build building and repair.
     
    avatar
    suki65 responded:
    hi i was put on statins in april 2011 been on 3 different ones had lots of bad side effects e.g tingling feet ,swelling knees and ankles ,headache,sore bones on elbows and knees ,struggling to get up stairs ,weeping ,feeling useless and now to cap it all my thighs have changed shape which i think is muscle wastage,
    I saw my specialist and says its not statins ,so for 47 years i have not had any of these problems but now i feel like im 80 and never away from the docs .I now take policosanol with coq10 a tablet which is from USA off iherb and i have no side effects at the moment and it seems to be working .
    My advise is do research on line i have check out these .you tube Statins Can Inhibit Muscle Repair by fatlsnotyourfault DR.Bryan P Walsh watch the whole clip ,see what you think ,and also check out Nutrition and healing by Dr Jonathan V Wright .all the best
     
    avatar
    bobby75703 replied to suki65's response:
    Suki, You mentioned tingling feet. Cholesterol plays a vital role in health by maintenance of nerves. It is involved in the formation of the protective fatty layer which insulates our nerves.

    I experienced severe tingling on a cholesterol lowering med ( niaspan).

    Cholesterol helps maintain healthy nerves.


    Featuring Experts

    There are no Expert stories for this community right now

    Helpful Tips

    Statin use is generally safe, and NOT associated with cancer and myopathy
    This network meta-analysis study provides evidence on the comparative tolerability and harms of individual statins. Overall, statins as a ... More
    Was this Helpful?
    1 of 2 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.